MAUDE Adverse Event Report: BIOMET UK LTD. OXF GAP GAUGE MED 1/2MM; KNEE INSTRUMENT

BIOMET UK LTD. OXF GAP GAUGE MED 1/2MM; KNEE INSTRUMENT
Catalog Number 32-422805
Medical Device Problem Codes Material Fragmentation (1261); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D4: the primary unique device identification (udi) number is not applicable as the device's lot number is unknown.D10: item name: oxf gap gauge med 3/4mm; item number: 32-422806; lot: unknown.Item name: oxf tib template d rt medial; item number: 32-422857 lot: unknown.Item name: oxf tib template c rt medial; item number: 32-422855 lot: unknown.G2 ¿ foreign ¿ france.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that during an initial knee surgery, while testing different polyethylene (pe) thicknesses, repeated use of the thickness gauge against the internal tibial test gauge generated plastic debris.All debris was successfully retrieved from the joint with no harm to the patient or delay to the procedure.The surgical technique was properly followed.Due diligence is in progress for this event; to date no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, g3, g6, h1-h4, h6, h11.The products involved in the reported event were returned for investigation in addition to photographs provided at the time of the complaint.Review of the photographs shows blue material caught in the holes of one the tibial templates along with a picture of the gap gauge clearly showing score marks to its bottom surface.Visual assessment of the returned tibial templates identified signs of extensive use with nicks, gouges and confirms that there are burrs in the holes and slots.The two returned gap gauges exhibit signs of repeated use with surface scratches, nicks and gouges that impede the fingernail.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint histories for the gap gauges identified additional similar complaints for the reported items and no additional similar complaints for the reported part and lot combinations.Review of the complaint histories for the tibial templates found no additional related complaints for these items and the reported part and lot combinations.Based on the available information, the reported event can be confirmed and the cause of the damage seen to the gap gauges is related to the normal wear on the tibial templates used.The tibial templates have been in the field since 2016.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d4, d9, d10, g3, g6, h2, h10, h11.D10: item name: oxf gap gauge med 3/4mm; item number: 32-422806; lot: zb170401.Item name: oxf tib template d rt medial; item number: 32-422857 lot: zb161101.Item name: oxf tib template c rt medial; item number: 32-422855 lot: zb160901.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXF GAP GAUGE MED 1/2MM
Common Device Name
KNEE INSTRUMENT
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22166071
Report Number3002806535-2025-00226
Device Sequence Number15755411
Product Code LXH
UDI-Device Identifier00880304525436
UDI-Public(01)00880304525436(10)ZB170201
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number32-422805
Device Lot NumberZB170201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/10/2025
08/07/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date07/04/2025
08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown